MAUDE Adverse Event Report: AVAILMED S.A. DE C.V (FLEXTRONICS) LAMINAR; UNIT, PHACOFRAGMENTATION

AVAILMED S.A. DE C.V (FLEXTRONICS) LAMINAR; UNIT, PHACOFRAGMENTATION
Model Number OPOHF20L
Medical Device Problem Code Contamination (1120)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/12/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Section a2 and a4: unknown, as information was requested but not provided.Section d6a - implant date: not applicable.Product is not an implantable device.Section d6b - explant date: not applicable.Product is not an implantable device; therefore, not explanted.Section e1 - first/given name: unknown, as information not provided section e1 - last name: unknown, as information not provided section e1 - email address: unknown, as information not provided section e1 - (b)(6).Section h3 - other (81): the device was not returned for evaluation.Therefore, a failure analysis of the complaint device could not be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review and possible product return and evaluation, if there is any further relevant information a supplemental medwatch will be filed.Attempts have been made to obtain missing information.However, to date, no response has been received.All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.H3 other text : see h10.
 
Event or Problem Description
It was reported that in a new sleeve used, a round foreign object came out of the sleeve.The foreign matter was reported to be purple, shaped the size of the gap in the phaco tip.When it was found in the eye, it was removed during irrigation and aspiration (i/a), and when the physician tried to remove, it disappeared.The physician could not find the foreign matter in the patient's eye when they checked after surgery.There was no patient injury to date.There was a 20 minute delay to procedure (not significant).No further details provided.
 
Additional Manufacturer Narrative
Additional information: section d9 - device available for evaluation? yes.Section d9 - date returned to manufacturer: 29-jan-2024.Section h3 - device evaluated by manufacturer? yes.Device evaluation: initial inspection/evaluation of photos of the complaint device by the external manufacturer led them to establish the likelihood that the issue may have originated from the irrigation sleeve.Based on the external manufacturer's investigation, the following was established as potential assignable cause(s) and/or contributing factors to the reported event.Incomplete and/or inadequate punch-out of irrigation sleeve holes.Ineffective defect detection during the external manufacturer's manufacturing process.The external manufacturer is investigating to address this issue further.Should new information be provided, a supplemental report will be submitted.Based on the information obtained, a product malfunction or product deficiency could not be confirmed based on a photo evaluation only.Johnson & johnson surgical vision will continue to monitor this type of complaints per global complaint trending.All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.

Brand Name
LAMINAR
Common Device Name
UNIT, PHACOFRAGMENTATION
Manufacturer (Section D)
AVAILMED S.A. DE C.V (FLEXTRONICS)
c. industrial lt. 001 mz 105, no. 20905
tijuana
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key18415010
Report Number3012236936-2023-03244
Device Sequence Number19505934
Product Code HQC
UDI-Device Identifier05050474535312
UDI-Public(01)05050474535312(17)260601(10)60467707
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K844373
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 07/15/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/01/2026
Device Model NumberOPOHF20L
Device Catalogue NumberOPOHF20L
Device Lot Number60467707
Was Device Available for Evaluation? Device Returned to Manufacturer
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/12/2023
Supplement Date Received by Manufacturer06/17/2024
Initial Report FDA Received Date12/28/2023
Supplement Report FDA Received Date07/15/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/07/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown
Patient EthnicityNon Hispanic
Patient RaceAsian